It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Diabetes Message Board

  • Metformin 500mg

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 09-04-2014, 02:50 AM   #1
    musafir
    Newbie
    (male)
     
    musafir's Avatar
     
    Join Date: Dec 2012
    Posts: 4
    musafir HB User
    Metformin 500mg

    Hi friends, I am taking metformin 500mg at bed time from 11 days for type2 diabetes, although my aic is 5.8 but on strip and lab test I was getting like 140 mg/dl (7.76 mmol/l) so my doc suggested this along with norvasc 10mg and zocor 10 mg for BP and lipids.
    Long story short after taking for 11 days, my appetite vanished and I started feeling that my stomach is distended, and gases are blocked and severely constipated may due to small portion I was eating, almost half of my 1900 calories requirement. I have stopped metformin 500 mg from yesterday night, because the lack of appetite, nausea, gas block, severe constipation were making sick. Does stopping metformin would create any problem? I have tested glucose level at home gadget and its not bad morning gasting 118 mgdl and after moderate breakfast it was 140 after one hour. Still discontinuation after 36 hrs I feel bitter taste and slightly distended stomach but little gas out. Further I am also scared if this is not lactic acidosis ie severe nausea and little palpitation (may be due to anxiety) Thanks
    let me add further, just checked my random (two hour after meal ) and its saying 245mg/dl so I immediately took one tab of 500mg

    Last edited by musafir; 09-04-2014 at 03:40 AM.

     
    Sponsors Lightbulb
       
    Old 09-05-2014, 04:32 PM   #2
    SamQKitty
    Senior Veteran
    (female)
     
    Join Date: Oct 2001
    Location: MA
    Posts: 3,594
    SamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB User
    Re: Metformin 500mg

    Although I have never personally taken metformin, I've heard that it can definitely cause gastro-intestinal problems. From what I've heard though, if you start on a very low dose (250 mg once a day), then increase it a little every couple of weeks (like 250 mg twice a day for another few weeks, etc.), the body will get used to it and you won't have as many problems.

    I must say that the 240 number you got is quite high, and you definitely want to be proactive about preventing those highs. Your A1c and fasting bg's aren't too bad, but the fasting bg's are usually the last place T2 shows up...good thing you're doing the 2-hour post-meal tests.

    I'd ask your doc for the lower dose of metformin. Meanwhile, keep your meals as low-carb as possible and maybe wait another week or two before re-starting the metformin at a low dose.

    Ruth

     
    Closed Thread

    Tags
    diabetes, metformin side effects



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 12:23 AM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!